A website for discussions about any type of cancer, including lung cancer, breast cancer, prostate cancer, laryngeal cancer, leukemia, lymphoma, multiple myeloma and others
+ Reply to Thread
Results 1 to 8 of 8

Thread: Radiation Rash

  1. #1
    Experienced User
    Join Date
    Nov 2004
    Posts
    60

    Radiation Rash

    I have just started my third week of radiation after finishing 4 chemo treatments of A/C on Jan 5. Over the weekend I noticed small bumps (hives) similar to a rash developing on the chest wall. The breast is not red, dry, itching or tender and the bumps are not all over the breast but in a localized area. The bumps are not red but do itch. I've read that radiation can cause a rash but I guess I assumed that it would be more like a red rash, not raised bumps, and would cover more of the breast than just a small area. Has anyone else had anything similar and any suggestions on what to do? I continue to put lotions on the breast as radiologist suggest to keep it moist but wonder now if that could just be contributing to the problem. Any ideas or suggestions?

    Marion

  2. #2
    Regular User
    Join Date
    Nov 2004
    Location
    FLORIDA
    Posts
    21
    HI, I HAD 37 RADIATION TREATMENTS FOR BREAST CANCER. I WAS TOLD TO USE THE LOTION ALSO. I STARTED TO GET A RASH SOMETHING LIKE WHAT YOU SEEM TO HAVE TO SOONER IN MY TREATMETN. I STOPPED USING ANY KIND OF LOTIONS OR CREAMS. JUST KEPT MYSELF CLEAN WITHOUT RUBBING HARD OVER THE BREAST. WITH A COUPLE DAYS OF STOPPING THE LOTION THE RASH WAS GONE AND DID NOT COME BACK. OTHERS THAT I TALKED TO DURING TREATMENTS WE USING THE LOTIONS AND HAVING LOT OF PROBLEMS WITH A RASH. I MUST SAY I NEVER TOLD THEM AT TREATMENT THAT I WAS NO LONGER USING THE LOTION. THEY DID MENTION TO ME HOW WELL MY SINK WAS DOING WITH NO RASH. THEY WERE REALLY SUPPRISE ABOUT THIS SINCE A AM A NATUREAL REDHEAD WITH VERY FAIR SKIN. THEY HAD EXPECTED MY SKIN TO BURN BAD DURING TREATMENT. I DID NOT HAVE ANY BURNING FROM THE RADIATION EITHER. I AM NOT TELLING YOU TO STOP USING THE LOTION. THAT IS A PERSONEL THING YOU MUST DECIDE FOR YOURSELF. BEST OF LUCK
    HAVE A WONDERFUL AND SAFE DAY

  3. #3
    Senior User
    Join Date
    Oct 2004
    Location
    Minneapolis, MN suburb
    Posts
    158
    I did not have a rash, but rather I turned red, tender and itchy and the skin disintegrated on a large portion of my breast. I would certainly let your radiologist know about the bumps before your next treatment. I would use any medication that your radiologist has given you. You also might try hydrocortisone cream, 100 percent aloe vera or Aquaphor ointment. Sorry you are having problems. Take care. Lauri
    Diagnosed 4/11/1996
    Lumpectomy, 6 mm tumor
    Neg. nodes
    ER/PR+
    33 rads
    Tamoxifen, 5 yrs.
    NED

  4. #4
    Experienced User
    Join Date
    Nov 2004
    Posts
    60
    Ladies, thanks for the information. Tomorrow I'm due for my weekly exam with radiologist for bloodwork and questions/answers so will discuss with her as to recommendation.

    Marion

  5. #5
    Experienced User
    Join Date
    Nov 2004
    Posts
    60
    Everyone, just wanted to post a follow up after talking to radiologist in case anyone has/had the same problem. Radiologist said rash/bumps are common and recommended hydrocortisone cream.

    Marion

  6. #6
    Senior User
    Join Date
    Oct 2004
    Location
    Minneapolis, MN suburb
    Posts
    158
    Thanks for letting us know. Glad it was nothing serious. I hope it clearns up soon. Hugs, Lauri
    Diagnosed 4/11/1996
    Lumpectomy, 6 mm tumor
    Neg. nodes
    ER/PR+
    33 rads
    Tamoxifen, 5 yrs.
    NED

  7. #7
    Senior User
    Join Date
    Oct 2004
    Posts
    162
    Marion ~ Glad to hear that it's nothing serious. Hope the hydrocortisone cream is doing its job.

    Let us know when you finish radiation so we can congratulate you and have a "happydance party!"

    Hugs,

    Margie

  8. #8
    Experienced User
    Join Date
    Jan 2005
    Posts
    95

    RE: Radiation Dermatitis

    Hello,
    Sorry I did not check this forum earlier. Since it is Chinese New Year season, I have been pretty busy writing greeting cards and calling my parents.
    Radiation dermatitis starts at approx. 3-4 weeks after the start of RT. Usually it begins with erythema (redness) and patients may have rash or skin breakdown. It is not usual to see itchy "bumps" while there is no skin change or other symptoms.
    Since radiation dermatitis is a clinical diagnosis, you should talk to your radiation oncologists and ask him about it. Usually weekly on treatment examination is required, so please discuss with your physician this week.
    Please let me know if you have any other questions.
    Regards,
    Jay
    J. Jay Lu, M.D.
    Board Certified Radiation Oncologist

 
+ Reply to Thread

Similar Threads

  1. RASH?
    By LilyChristine21 in forum Lymphoma - Hodgkin's and Non-Hodgkin's Lymphoma Forum
    Replies: 11
    Last Post: 08-07-2011, 02:01 PM
  2. Rash with Tarceva
    By kelly0917 in forum Pancreatic Cancer Forum
    Replies: 4
    Last Post: 06-27-2011, 02:42 AM
  3. Is rash associated with Iressa?
    By yayajanuary in forum Lung Cancer Forum
    Replies: 7
    Last Post: 07-22-2007, 06:38 PM
  4. CT with contrast ...RASH?
    By studybug in forum Lymphoma - Hodgkin's and Non-Hodgkin's Lymphoma Forum
    Replies: 6
    Last Post: 06-25-2006, 09:28 AM
  5. rash underarmpit - ???
    By livvy16 in forum Melanoma and Skin Cancer Forum
    Replies: 0
    Last Post: 06-24-2006, 06:27 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts